Enteric Coated Tabs
Chemical Name: DICLOFENAC
This medicine is a
nonsteroidal anti-inflammatory drug (NSAID) used to treat minor aches and
pains associated with the common cold, headache, muscle aches, backache,
and arthritis. It may also be used to reduce fever. This medicine works by
blocking the enzyme in your body that makes prostaglandins. Decreasing
prostaglandins helps to reduce pain, swelling, and fever.
Some medicines or medical
conditions may interact with this medicine. INFORM YOUR DOCTOR OR
PHARMACIST of all prescription and over-the-counter medicine that you are
taking. DO NOT TAKE THIS MEDICINE if you are also taking tacrolimus or
heparins. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if
you are taking serotonin reuptake blocker medicines such as fluoxetine or
citalopram, aminoglycoside antibiotics, anticoagulants, biphosphonates
(e.g., alendronate, risedronate), cyclosporine, lithium, or methotrexate.
DO NOT START OR STOP any medicine without doctor or pharmacist approval.
Inform your doctor of any other medical conditions including asthma, nasal
polyps, any allergies - especially aspirin/NSAID allergy (e.g., ibuprofen,
celecoxib), pregnancy, or breast-feeding. USE OF THIS MEDICINE IS NOT
RECOMMENDED if you have a history of anemia or other blood conditions.
Contact your doctor or pharmacist if you have any questions or concerns
about taking this medicine.
Follow the directions for
using this medicine provided by your doctor. SWALLOW WHOLE. Do not break,
crush, or chew before swallowing. TAKE THIS MEDICINE WITH A FULL GLASS OF
water. This medicine may be taken with food to prevent stomach upset.
STORE THIS MEDICINE at room temperature, away from heat and light. IF YOU
MISS A DOSE OF THIS MEDICINE, take it as soon as possible. If it is almost
time for your next dose, skip the missed dose and go back to your regular
dosing schedule. Do not take 2 doses at once.
DO NOT TAKE THIS MEDICINE
if you ever had any unusual or allergic reaction to aspirin, ibuprofen,
naproxen, or any other medicine used to treat pain, fever, swelling, or
arthritis. DO NOT EXCEED THE RECOMMENDED DOSE or take this medicine for
longer than 10 days for pain or 3 days for fever, unless directed by your
doctor. THIS MEDICINE MAY CAUSE DROWSINESS or dizziness. DO NOT DRIVE,
OPERATE MACHINERY, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you
know how you react to this medicine. Using this medicine alone, with other
medicines, or with alcohol may lessen your ability to drive or to perform
other potentially dangerous tasks. ALCOHOL WARNING: If you consume 3 or
more alcoholic drinks every day, ask your doctor whether you should take
this medicine or other pain relievers/fever reducers. This medicine may
cause stomach bleeding. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either
prescription or over-the-counter, check with your doctor or pharmacist.
This includes any medicine which contains aspirin or other
non-prescription pain relievers. If you are also taking aspirin, as
prescribed by your doctor for reasons such as heart attack or stroke
prevention (usually these dosages are 81-325 mg per day), continue to take
the aspirin and consult your doctor or pharmacist before using this
medicine. THIS MEDICINE MAY CAUSE increased sensitivity to the sun. Avoid
exposure to the sun, sunlamps, or tanning booths until you know how you
react to this medicine. Use a sunscreen or protective clothing if you must
be outside for a prolonged period. CAUTION IS ADVISED WHEN USING THIS
MEDICINE IN THE ELDERLY because they may be more sensitive to the side
effects of the drug, especially stomach bleeding and kidney effects. FOR
WOMEN: USE OF THIS MEDICINE DURING PREGNANCY has resulted in fetal and
newborn death. If you think you may be pregnant, contact your doctor
immediately. THIS MEDICINE IS EXCRETED IN BREAST MILK. IF YOU ARE OR WILL
BE BREAST-FEEDING while you are using this medicine, check with your
doctor or pharmacist to discuss the risks to your baby.
Possible side effects
SIDE EFFECTS, that may go
away during treatment, include nausea, vomiting, diarrhea, gas,
constipation, indigestion, dizziness, drowsiness, or headache. If they
continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR
AS SOON AS POSSIBLE if you experience swelling of hands or ankles, ringing
in ears, fatigue, itching, yellow eyes or skin, flu symptoms. CONTACT YOUR
DOCTOR IMMEDIATELY if you experience swelling of hands, face, lips, eyes,
throat, or tongue; difficulty swallowing or breathing; or hoarseness.
CONTACT YOUR DOCTOR IMMEDIATELY AND STOP TAKING THIS MEDICINE if you
notice any of the following unlikely but very serious side effects: black
stools, persistent stomach/abdominal pain, or vomit that looks like coffee
grounds. If you notice other effects not listed above, contact your
doctor, nurse, or pharmacist.
Drug interactions can
result in unwanted side effects or prevent a medicine from doing its job.
Use our drug interaction checker to find out if your medicines interact
with each other.
If you take too much
If overdose is suspected,
contact your local poison control center or emergency room immediately.
Symptoms of overdose may include vomiting and loss of consciousness.
DO NOT SHARE THIS
MEDICINE with others for whom it was not prescribed. DO NOT USE THIS
MEDICINE for other health conditions. KEEP THIS MEDICINE out of the reach
of children and pets. IF USING THIS MEDICINE FOR AN EXTENDED PERIOD OF
TIME, obtain refills before your supply runs out.